Alert archive / Wisconsin / Small Craft Advisories in 2009

Small Craft Advisory 13, NWS Green Bay, WI

February 24, 2009

NWS Green Bay, WI issued this small craft advisory at Feb 24, 2009, 12:46 PM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2009, 12:46 PM CST (18:46 UTC)
Expired
Feb 25, 2009, 5:11 AM CST
In force
16 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

880 
WHUS73 KGRB 241846
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1246 PM CST TUE FEB 24 2009

...BRISK SOUTH WINDS WILL CAUSE HAZARDOUS CONDITIONS TO SMALL
CRAFT...

.A TIGHTENING PRESSURE GRADIENT AHEAD OF LOW PRESSURE IN THE
PLAINS WILL RESULT IN INCREASING SOUTH WINDS AND WAVES OVER THE
LAKE MICHIGAN WATERS...WHICH WILL CREATE A HAZARD TO SMALL CRAFT.

LMZ541>543-250300-
/O.NEW.KGRB.SC.Y.0013.090224T1846Z-090225T1800Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1246 PM CST TUE FEB 24 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST WEDNESDAY. 

SOUTH WINDS OF 20 TO 25 KNOTS WITH GUSTS TO 30 KTS...WILL CONTINUE
THROUGH WEDNESDAY MORNING. THESE WINDS WILL GENERATE 4 TO 6 FT
WAVES BY TONIGHT ALONG THE LAKE MICHIGAN SHORE LINE...THAT WILL
CONTINUE INTO WEDNESDAY MORNING. THE WINDS AND WAVES WILL SLOWLY
SUBSIDE BY WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
3 follow-up statements
104 
WHUS73 KGRB 242211
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
411 PM CST TUE FEB 24 2009

...STRONG SOUTH WINDS WILL CAUSE HAZARDOUS CONDITIONS TO SMALL
CRAFT...

.AN INTENSIFYING LOW PRESSURE SYSTEM IN THE PLAINS WILL RESULT
IN INCREASING SOUTH WINDS AND HIGH WAVES OVER THE NEARSHORE
WATERS OF LAKE MICHIGAN...WHICH WILL CREATE A HAZARD TO SMALL
CRAFT.

LMZ541>543-250615-
/O.CON.KGRB.SC.Y.0013.000000T0000Z-090225T1800Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
411 PM CST TUE FEB 24 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...

SOUTH WINDS OF 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS...WILL
CONTINUE THROUGH WEDNESDAY MORNING. THESE WINDS WILL GENERATE
3 TO 6 FEET WAVES ALONG THE LAKE MICHIGAN SHORE LINE THROUGH
TONIGHT...WHICH WILL CONTINUE INTO WEDNESDAY MORNING. THE 
WINDS AND WAVES WILL SLOWLY DIMINISH BY WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
492 
WHUS73 KGRB 250317
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
917 PM CST TUE FEB 24 2009

...SOUTH WINDS WILL CONTINUE TO PRODUCE HAZARDOUS CONDITIONS TO
SMALL CRAFT TONIGHT...

.SOUTH WINDS WILL GRADUALLY DIMINISH OVERNIGHT...WITH WAVES ALSO 
SLOWLY SUBSIDING.

LMZ541>543-251200-
/O.EXT.KGRB.SC.Y.0013.000000T0000Z-090225T1200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
917 PM CST TUE FEB 24 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM CST
WEDNESDAY. 

SOUTH WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS THIS EVENING
WILL DIMINISH TO 10 TO 20 KNOTS OVERNIGHT.   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
957 
WHUS73 KGRB 251111
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
511 AM CST WED FEB 25 2009

LMZ541>543-251215-
/O.CAN.KGRB.SC.Y.0013.000000T0000Z-090225T1200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
511 AM CST WED FEB 25 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE DIMINISHED.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 24, 3:46 AM CST, 9 hours earlier.

Area forecast discussion, Feb 24, 3:46 AM CST, 9 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
346 AM CST TUE FEB 24 2009

.SHORT TERM...TODAY THROUGH WEDNESDAY. SFC HIGH OFF TO THE EAST
WITH WARM AIR ADVECTION REGIME BEGINNING SEEN ON SATELLITE WITH
INCREASE IN MID LEVEL CLOUDINESS OVER STATE. CONCERNS THIS PERIOD
ON PRECIPITATION POTENTIAL AND TYPE LATE TUE INTO WED MORNING.

DISTURBANCES IN ZONAL FLOW OVER UPPER MIDWEST EXPECTED
TO MOVE THROUGH WESTERN LAKES ON WED. AT THE SURFACE...LOW
EXPECTED TO DEVELOP AND LIFT NORTHEAST TO THE WEST OF CWA. LOW TO
DRAG COLD FRONT OVER STATE WED MORNING. CONCERNS WITH THIS
SYSTEM...AVAILABILITY OF MOISTURE...PCPN TYPE. MODEL SOUNDINGS DO NOT
SHOW GOOD SATURATION. 850 TEMPS RISE TO AROUND ZERO BY WED
MORNING IN WAA AHEAD OF LOW...SURFACE TEMPS MEANWHILE WILL LINGER
BELOW FREEZING. HAVE GONE WITH LIKELY POPS IN THE NORTH WHERE
THERE WILL BE BETTER MOISTURE AND DYNAMICS AS LFQ OF JET NOSES IN. STAYING
WITH CHANCE IN THE SOUTH. BACKED OFF ON QPF TOTALS OVER REGION.
LITTLE CHANGE MADE TO PCPN TYPE WITH MIX OF SNOW AND FREEZING PCPN
EXPECTED. AS COLD FRONT MOVES THROUGH...EXPECT ANY LINGERING PCPN
TO BE IN FORM OF SNOW.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY
SOME LAKE EFFECT SNOW SHOWERS WILL CONTINUE ACROSS VILAS COUNTY
WEDNESDAY EVENING. 850MB WINDS ARE EXPECTED TO TURN TO THE WEST
BY MIDNIGHT...THEREFORE REMOVED ANY MENTION OF SNOW SHOWERS
BETWEEN MIDNIGHT AND 6 AM THURSDAY.

MAIN STORM SYSTEM EXPECTED TO MOVE ACROSS THE AREA THURSDAY INTO
THURSDAY NIGHT. MODELS HAVE TRENDED NORTH ON THIS RUN WITH MOST OF
THE MODELS TAKING THE LOW FROM BETWEEN MILWAUKEE TO NEAR CHICAGO.
THE GFS WAS THE OUTLIER WITH THE SYSTEM PASSING TO THE SOUTH OF
INDIANAPOLIS. IF YOU LOOK AT THE GFS 850MB THERMAL PROFILE...ONE
WOULD EXPECT THE SYSTEM TO MOVE FURTHER NORTH THAN WHAT THE MODEL
INDICATED. WRF/ECMWF INDICATED A COUPLED JET STRUCTURE TO REALLY
AID UPWARD VERTICAL MOTION THURSDAY INTO THURSDAY NIGHT.
STRENGTHENING 140 KNOT JET STREAK NORTH OF WISCONSIN WILL PUT THE
AREA IN THE FAVORED RIGHT ENTRANCE REGION OF THE JET STREAK. TO
THE SOUTH...THE AREA WILL BE IN THE FAVORED LEFT EXIT REGION OF
THE JET. THE MODELS DIFFER ON HOW QUICK THE NORTHERN JET STREAK
PULLS OUT OF THE REGION THURSDAY NIGHT.

BASED ON THE MODEL QPF...MUCH OF THE AREA SOUTH OF AN IRON
MOUNTAIN TO WAUSAU LINE COULD SEE SNOWFALL TOTALS OF GREATER THAN
6 INCHES. LOCALLY HIGHER AMOUNTS UP TO 10 INCHES COULD BE POSSIBLE
NEAR LAKE MICHIGAN AS WINDS TURN NORTHEAST FOR A PERIOD OF TIME
THURSDAY EVENING. ECMWF QPF TOTALS RECENTLY HAVE BEEN OVERDONE...
SO HAVE DISCOUNTED THE MODEL OUTPUT FOR THE TIME BEING. WILL ALSO
NEED TO WATCH THE FAR SOUTHEAST TO SEE IF THE 0 C 850MB ISOTHERM
MAKES INTO THE FAR SOUTHEAST PORTION OF THE FORECAST AREA AND
COULD CAUSE PRECIPITATION TYPE ISSUES. THIS COULD IMPACT SNOWFALL
TOTALS SOUTH AND EAST OF GREEN BAY BASED ON THE 00Z MODEL RUNS.
CURRENT RUNS WOULD SUGGEST SNOW AT THE MOMENT...BUT THE ECMWF HAS
BEEN SHIFTING THE 0 C ISOTHERM NORTH AND SOUTH ON THE LAST SEVERAL
RUNS. WOULD NOT BE SURPRISED IF THE 12Z ECMWF WHICH HAD THE LOW
GOING NEAR MILWAUKEE COMES TRUE WHICH COULD REALLY BRING MIXED
PRECIPITATION TO THE FAR SOUTHEAST PORTION OF THE FORECAST AREA.

BEHIND THE SYSTEM...NORTHERLY WINDS WILL INCREASE THURSDAY
AFTERNOON INTO THURSDAY NIGHT. THIS WILL CAUSE SIGNIFICANT
BLOWING AND DRIFTING OF THE SNOW. IF THE MODELS MAINTAIN THERE
CURRENT TRENDS...WINTER STORM WATCHES MAY BE POSTED WITH THE
AFTERNOON PACKAGE OR AT THE LATEST ON THE MORNING PACKAGE ON
WEDNESDAY.

SECONDARY COLD FRONT PUSHES ACROSS THE STATE ON SATURDAY...BRINGING
A CHANCE OF SNOW TO THE FORECAST AREA. SIGNIFICANT DIFFERENCES
BETWEEN THE GFS/ECMWF ON HOW MUCH COLD WILL BE ACROSS THE REGION
ON SUNDAY. HAVE NOT MADE ANY SIGNIFICANT CHANCES TO THE MAX
TEMPERATURE GRID FOR SUNDAY. IF 00Z ECMWF HOLDS TRUE...MAX
TEMPERATURES WILL NEED TO BE LOWERED.
&&

.AVIATION...VFR CONDITIONS EXPECTED THROUGH THE DAY WITH MAINLY
MID AND HIGH CLOUDINESS. CIGS TO LOWER LATE TONIGHT FROM WEST TO
EAST AHEAD OF COLD FRONT WITH INCREASING CHANCE OF SNOW/ZR TOWARDS
DAYBREAK. MARGINAL LLWS FOR PERIOD THIS AM LLVL FLOW INCREASES
FROM THE SW.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TE/ECKBERG
Hazardous weather outlook, Feb 24, 4:48 AM CST, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
448 AM CST TUE FEB 24 2009

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-251100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
448 AM CST TUE FEB 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
NORTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW...SLEET AND OR FREEZING RAIN IS POSSIBLE TONIGHT INTO
WEDNESDAY MORNING AS MILDER AIR WORKS INTO THE REGION. SLIPPERY
ROADS AND SIDEWALKS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WINTER STORM MAY BRING A SIGNIFICANT SNOWFALL THURSDAY AND
THURSDAY NIGHT TO PORTIONS OF CENTRAL AND NORTHEAST WISCONSIN.
THERE IS STILL UNCERTAINTY IN THE STORM TRACK AND THE RESULTING
PRECIPITATION TYPE AND SNOWFALL AMOUNTS. STAY TUNED FOR SUBSEQUENT
FORECASTS FOR THE LATEST ON THIS DEVELOPING WINTER STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD ANY REPORTS OF FREEZING
PRECIPITATION TO THE NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-251100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
448 AM CST TUE FEB 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

TE/RE

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 3:34 PM CSTWinter Storm WatchGRBBrown, Calumet, Door, Florence, Forest, Kewaunee and 16 more24 hr

Nearby

Small Craft Advisories in Wisconsin, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.